MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM/TC REV TIB INS TC CS ULTRAC 6/11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTEDA

SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM/TC REV TIB INS TC CS ULTRAC 6/11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTEDA
Model Number 75006076
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
During knee replacement surgery, the insert of 6/11 could not be placed in the posterior slot of tibial baseplate, resulting in insert damage.Finally a insert of 6/9 was used to complete the surgery.No extra bone cuts were made to place 6/9 insert.Delay greater than 30 minutes was recorded.
 
Additional Manufacturer Narrative
A tc prim/tc rev tib ins tc cs ultrac 6/11 was reported due to failure/difficulty to interlock during a revision surgery.The device was used in treatment.The complaint device was returned.The visual inspection could confirm the damage on the insert which was caused when the insert could not be placed in the posterior slot of tibial baseplate.The dimensional evaluation did not detect dimensional deviations prior to the surgery.The complaint history review did not find any further complaints concerning devices of the same batch.No deviations from the standard operating procedure was found in the production documentation review.Based on the conducted investigation, the root cause could not be determined conclusively.If more information becomes available, the complaint will be re-evaluated.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
TC PRIM/TC REV TIB INS TC CS ULTRAC 6/11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTEDA
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9567155
Report Number9613369-2020-00006
Device Sequence Number16700409
Product Code JWH
UDI-Device Identifier07611996009231
UDI-Public07611996009231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number75006076
Device Catalogue Number75006076
Device Lot NumberJ1809451
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1